Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Grand Junction, CO

June 27, 201214 counties in Colorado; Grand County, Uintah County, Utah

NWS Grand Junction, CO issued this red flag warning at Jun 27, 2012, 2:18 PM MDT for 14 counties in Colorado; Grand County, Uintah County, Utah. It took effect at Jun 28, 2012, 11:00 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2012, 2:18 PM MDT (20:18 UTC)
In effect from
Jun 28, 2012, 11:00 AM MDT
Expired
Jun 29, 2012, 12:00 AM MDT
In force
13 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:29 PM MDTWILDFIRE 1500De Beque, COEASTBOUND AND WESTBOUND INTERSTATE 70 ARE CLOSED FROM MILEMARKER 49-62 DUE TO THE PINE RIDGE FIRE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS85 KGJT 272018
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
218 PM MDT WED JUN 27 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293...

.ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED
THURSDAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE
POTENTIAL REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS
HIGH PRESSURE STARTS TO NUDGE INTO NEW MEXICO. THIS WILL RESULT IN
THE MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL AMOUNTS AT THE
SURFACE ON THURSDAY.

COZ201-203-207-290>293-280900-
/O.NEW.KGJT.FW.W.0031.120628T1700Z-120629T0600Z/
ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA-
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA-
GUNNISON BASIN FORECAST AREA-
218 PM MDT WED JUN 27 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 201...203...207...290...291...292 AND 293...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...
WHICH IS IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT.

* AFFECTED AREA...

   IN COLORADO...

   FIRE WEATHER ZONE 201 ROUTT FORECAST AREA...
   FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...
   FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
   FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
   FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA...
   FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
   FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
  FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE EAST AND
  NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL
  PRODUCE MARGINAL WETTING RAINFALL.

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
  ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH.

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL
  WITH VERY HIGH RATES OF SPREAD POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
5 follow-up statements
309 
WWUS85 KGJT 280854
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
254 AM MDT THU JUN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT 
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...203...207...290...291...292 AND 293...

.ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED
TODAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE POTENTIAL
REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS HIGH
PRESSURE STARTS TO NUDGE INTO NEW MEXICO. THIS WILL RESULT IN THE
MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL AMOUNTS AT THE
SURFACE TODAY.

COZ201-203-207-290>293-282100-
/O.CON.KGJT.FW.W.0031.120628T1700Z-120629T0600Z/
ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA-
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA-
GUNNISON BASIN FORECAST AREA-
254 AM MDT THU JUN 28 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 201...203...207...290...291...
292 AND 293...

* AFFECTED AREA...

   IN COLORADO...

   FIRE WEATHER ZONE 201 ROUTT FORECAST AREA...
   FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...
   FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
   FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
   FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA...
   FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
   FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL 
  DEVELOP FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE EAST AND 
  NORTHEAST. THE MAJORITY OF STORMS WILL BE DRY...THOUGH SOME 
  WILL PRODUCE MARGINAL WETTING RAINFALL. 

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 
  ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. 

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL 
  WITH VERY HIGH RATES OF SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
170 
WWUS85 KGJT 281718
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1118 AM MDT THU JUN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...203...207...290...291...292...293...AND UTAH FIRE
WEATHER ZONE 487...

.ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED
TODAY AS HOT TEMPERATURES CONTINUE. WHILE THE CONVECTIVE
POTENTIAL REMAINS...MOISTURE WILL BEGIN TO GRADUALLY DECREASE AS
HIGH PRESSURE STARTS TO NUDGE WESTWARD INTO NEW MEXICO. THIS WILL
RESULT IN THE MAJORITY OF STORMS PRODUCING MINIMAL RAINFALL
AMOUNTS AT THE SURFACE TODAY.

COZ202-UTZ487-290600-
/O.EXA.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/
WHITE RIVER FORECAST AREA-EASTERN BOOK CLIFFS-
1118 AM MDT THU JUN 28 2012

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
202 AND 487...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...
WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* AFFECTED AREA...

   IN COLORADO...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. 
   IN UTAH...FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS.

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP
  FIRST OVER THE HIGHER TERRAIN AND THEN MOVE TO THE EAST NORTHEAST.
  THE MAJORITY OF STORMS WILL BE DRY...THOUGH MIGHT PRODUCE
  MARGINAL WETTING RAINFALL.

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
  ERRATIC OUTFLOW WIND GUSTS UP TO 45 MPH.

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL 
  WITH VERY HIGH RATES OF SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ201-203-207-290>293-290600-
/O.CON.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/
ROUTT FORECAST AREA-GRAND JUNCTION FORECAST AREA-
DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA-
NORTHERN SAN JUAN FORECAST AREA-NORTH FORK FORECAST AREA-
GUNNISON BASIN FORECAST AREA-
1118 AM MDT THU JUN 28 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...203...207...290...291...292 AND 293...

* AFFECTED AREA...

   IN COLORADO...

   FIRE WEATHER ZONE 201 ROUTT FORECAST AREA...
   FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...
   FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
   FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
   FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA...
   FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
   FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
  FIRST OVER THE MOUNTAINS AND THEN MOVE TO THE NORTHEAST. THE
  MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE
  MARGINAL WETTING RAINFALL.

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
  ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH.

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL 
  WITH VERY HIGH RATES OF SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
341 
WWUS85 KGJT 282036
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
236 PM MDT THU JUN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...202...203...207...290...291...292...293...AND UTAH FIRE
WEATHER ZONE 487...

.ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED ACROSS THE HIGHER
TERRAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS.
STORMS THAT FORM OVER NORTHWEST NEW MEXICO WILL ALSO MOVE INTO
SOUTHWEST COLORADO. STORMS WILL GENERALLY MOVE TO THE NORTHEAST.
THE MAJORITY OF STORMS ARE EXPECTED TO PRODUCE MINIMAL
RAINFALL...ALTHOUGH A FEW COULD GENERATE 0.10 TO 0.25 INCH OF RAIN
IN RATHER NARROW RAIN SHAFTS.

COZ201>203-207-290>293-UTZ487-290600-
/O.CON.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/
ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA-
PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA-
NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA-
EASTERN BOOK CLIFFS-
236 PM MDT THU JUN 28 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 201...202...203...207...290...291...292...293 AND 487...

* AFFECTED AREA...

   IN COLORADO...

   FIRE WEATHER ZONE 201 ROUTT FORECAST AREA...
   FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... 
   FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... 
   FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
   FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
   FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA...
   FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
   FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

   IN UTAH... FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
  OVER THE HIGHER TERRAIN AND THEN MOVE TO THE NORTHEAST. THE
  MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE
  MARGINAL WETTING RAINFALL IN NARROW RAIN SHAFTS.

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 
  ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. 

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL 
  WITH VERY HIGH RATES OF SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
567 
WWUS85 KGJT 282038 CCA
RFWGJT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
237 PM MDT THU JUN 28 2012

CORRECTED SEGMENT HEADLINE

...RED FLAG WARNING IN EFFECT FROM 11 AM TO MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...202...203...207...290...291...292...293...AND UTAH FIRE
WEATHER ZONE 487...

.ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPED ACROSS THE HIGHER
TERRAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS.
STORMS THAT FORM OVER NORTHWEST NEW MEXICO WILL ALSO MOVE INTO
SOUTHWEST COLORADO. STORMS WILL GENERALLY MOVE TO THE NORTHEAST.
THE MAJORITY OF STORMS ARE EXPECTED TO PRODUCE MINIMAL
RAINFALL...ALTHOUGH A FEW COULD GENERATE 0.10 TO 0.25 INCH OF RAIN
IN RATHER NARROW RAIN SHAFTS.

COZ201>203-207-290>293-UTZ487-290600-
/O.COR.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/
ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA-
PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA-
NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA-
EASTERN BOOK CLIFFS-
237 PM MDT THU JUN 28 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 201...202...203...207...290...291...292...293...AND 487...

* AFFECTED AREA...

   IN COLORADO...

   FIRE WEATHER ZONE 201 ROUTT FORECAST AREA...
   FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... 
   FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... 
   FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...
   FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...
   FIRE WEATHER ZONE 291 NORTHERN SAN JUAN FORECAST AREA...
   FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND 
   FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

   IN UTAH... FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS.

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP
  OVER THE HIGHER TERRAIN AND THEN MOVE TO THE NORTHEAST. THE
  MAJORITY OF STORMS WILL BE DRY...THOUGH SOME WILL PRODUCE
  MARGINAL WETTING RAINFALL IN NARROW RAIN SHAFTS.

* OUTFLOW WINDS...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 
  ERRATIC OUTFLOW WIND GUSTS UP TO 40 MPH. 

* IMPACTS...ANY FIRE IGNITION WILL BECOME DIFFICULT TO CONTROL 
  WITH VERY HIGH RATES OF SPREAD POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

JAD
956 
WWUS85 KGJT 290556
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1156 PM MDT THU JUN 28 2012

COZ201>203-207-290>293-UTZ487-290700-
/O.EXP.KGJT.FW.W.0031.000000T0000Z-120629T0600Z/
ROUTT FORECAST AREA-WHITE RIVER FORECAST AREA-
GRAND JUNCTION FORECAST AREA-DURANGO FORECAST AREA-
PARADOX VALLEY FORECAST AREA-NORTHERN SAN JUAN FORECAST AREA-
NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA-
EASTERN BOOK CLIFFS-
1156 PM MDT THU JUN 28 2012

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY
WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 201...
202...203...207...290...291...292...293...AND 487...

THUNDERSTORMS HAVE DIMINISHED OVER THE REGION IN RESPONSE TO
DRYING AND NIGHTTIME COOLING. REDEVELOP IS UNLIKELY...THEREFORE
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 27, 11:30 AM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 11:30 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1130 AM MDT WED JUN 27 2012

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 405 AM MDT WED JUN 27 2012

TODAY: ENTRY REGION OF SOUTHWEST TO NORTHEAST ORIENTED JET STREAK
SUSTAINED SHOWERS AND EMBEDDED THUNDERSTORMS FROM THE WESTERN
SAN JUAN MOUNTAINS INTO THE CENTRAL MOUNTAINS AND VALLEYS OF
COLORADO EARLY THIS MORNING. MODELS INDICATED THAT SHOWERS SHOULD
LINGER THROUGH SUNRISE...SO HELD ONTO ISOLATED POPS PRIOR TO NOON.
DAYTIME HEATING COMBINED WITH PERSISTENT JET-LEVEL DIVERGENCE WILL
GENERATE INCREASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON.
EXPECT PW VALUES WILL CONTINUE TO RISE AND SHOULD BE NEAR THE
THREE-QUARTER MARK IN THE 12Z/WED SOUNDING AT GJT. CONSEQUENTLY...
EXPECT THUNDERSTORMS WILL PUT DOWN MEASURABLE PRECIPITATION...
THOUGH INVERTED-V PROFILE ALSO SUPPORTS STRONG OUTFLOW WINDS OF UP
TO 45 MPH. IN CONTRAST...NORTHEAST UTAH AND EXTREME NORTHWEST
COLORADO WERE ON THE DRIER SIDE OF A COOL FRONT STRETCHING FROM
NEAR KMLF IN WESTERN UTAH THROUGH KRKS IN SOUTHERN WYOMING. AS
SUCH...DO NOT EXPECT MUCH ACTIVITY OVER THIS REGION TODAY.

HIGH TEMPERATURES WILL MODERATE IN RESPONSE TO INCREASED CLOUDS
AND SHOWER ACTIVITY AND MADE ONLY MINOR CHANGES TO THE GOING
FORECAST.

WEDNESDAY NIGHT-FRIDAY: THE MOISTURE TONGUE WILL BEGIN TO SHIFT
EAST WED NIGHT AND THU AS THE PLAINS HIGH FLATTENS AND STRETCHES
ACROSS THE SOUTHERN TIER STATES. A DRIER SOUTHWEST FLOW WILL
DEVELOP...STRONGEST OVER THE NORTH...WITH LIGHTER WINDS OVER THE
SOUTH. A DOWNTURN IN CONVECTIVE ACTIVITY IS EXPECTED WITH
TEMPERATURES WARMING A FEW DEGREES. BY THU NIGHT HIGH PRESSURE
WILL STRETCH FROM THE PACIFIC OFF THE COAST OF BAJA...TO THE
ATLANTIC OFF THE COAST OF THE CAROLINAS TO FLORIDA. BY FRI...THE
ELONGATED HIGH PRESSURE AREA BEGINS TO DIVIDE...WITH ONE LOBE
STRENGTHENING OVER THE DESERT SOUTHWEST. THE DRYING AND WARMING
TREND WILL CONTINUE...WITH A LIGHTER FLOW OVERALL.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 405 AM MDT WED JUN 27 2012

HIGH PRESSURE STRETCHING ACROSS THE SOUTHERN HALF OF THE NATION
WILL PERSIST THROUGH THE WEEKEND. AS A RESULT...DRY WESTERLY OR
SOUTHWEST FLOW WILL PERSIST AND TEMPERATURES WILL CONTINUE TO RUN
ABOUT 10 DEGREES ABOVE NORMAL. ISOLATED STORMS WILL BE POSSIBLE
OVER THE EASTERN EDGE OF THE SAN JUAN MOUNTAINS EARLY NEXT WEEK AS
DEEPENING TROUGH OVER THE EASTERN PACIFIC BEGINS TO ALLOW MOISTURE
TO MOVE OVER THE SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1123 AM MDT WED JUN 27 2012

SCATTERED THUNDERSTORMS WILL OCCUR PRIMARILY EAST OF A LINE FROM
KCAG-KGJT-KCEZ. STORMS WILL BE MOVING TOWARD THE NORTHEAST AT
20-25 KNOTS. MOUNTAIN TOPS WILL BE PARTIALLY OBSCURED FROM PASSING
STORMS...OTHERWISE WIDESPREAD VFR IS EXPECTED. THE MAJOR AVIATION
HAZARD WILL BE ERRATIC THUNDERSTORMS OUTFLOW WINDS WITH PEAK GUSTS
TO G30-40KTS. ALL TAF SITES WITH THE EXCEPTION OF KVEL WILL BE
PRONE TO OUTFLOW THUNDERSTORM WINDS THROUGH 06Z THIS EVENING.
AFTER 06Z...THUNDERSTORM AND SHOWERS ACTIVITY WILL BECOME ISOLATED
AND DISSIPATING.

KVEL...NO THUNDERSTORMS EXPECTED DURING THE NEXT 24 HOURS.

&&

.FIRE WEATHER...
UPDATED AT 1130 AM MDT WED JUN 27 2012

NOTE...PLEASE BE AWARE THAT NOT ALL STORMS WILL PRODUCE WETTING
RAINS. SOME THUNDERSTORMS WILL STAY DRY AND THE MAJOR HAZARD TODAY
REMAINS ISOLATED DRY LIGHTNING AND ERRATIC GUSTY OUTFLOW WINDS.

ANY THUNDERSTORMS THAT DEVELOP TODAY WILL HAVE A LITTLE BETTER
CHANCE OF PRODUCING RAIN...AS LAST NIGHTS SHOWERS WILL HAVE
INCREASED MOISTURE IN THE LOWER LAYER OF THE ATMOSPHERE. SO LALS
ARE FORECAST TO BE 4 AT MOST. A DRIER SOUTHWEST FLOW WILL DEVELOP
IN NE UTAH AND NW COLORADO...AND WILL HAVE TO BE WATCHED. HOWEVER
WINDS ARE NOT EXPECTED TO REACH CRITICAL FIRE PARAMETERS. THE FLOW
BECOMES A LITTLE MORE WESTERLY ON THU...BUT STILL NOT EXPECTED TO
REACH CRITICAL VALUES. THEN WITH HIGH PRESSURE CENTERED TO OUR
SOUTH TO SOUTHEAST...HOT AND DRY CONDITIONS CONTINUE INTO NEXT
WEEK WITH ONLY ISOLATED MAINLY MOUNTAIN THUNDERSTORMS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

SHORT TERM...NL/EH
LONG TERM...NL
AVIATION...PF
FIRE WEATHER...EH
Hazardous weather outlook, Jun 27, 5:46 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
546 AM MDT WED JUN 27 2012

COZ001>014-017>023-UTZ022>025-027>029-281200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
546 AM MDT WED JUN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REDEVELOP LATE THIS MORNING...INCREASING IN
STRENGTH AND COVERAGE THIS AFTERNOON...AND LINGERING INTO THE
EVENING HOURS. THESE STORMS WILL PRIMARILY IMPACT MOUNTAIN AREAS
THROUGH THE EARLY AFTERNOON BEFORE STORMS EVENTUALLY MOVE OFF OF
HIGHER TERRAIN AND OVER ADJACENT VALLEYS DURING THE LATTER PART OF
THE DAY. THESE STORMS WILL GENERATE LIGHT RAINFALL AND POSSIBLY
SMALL HAIL...THOUGH THE GREATEST IMPACT OF THESE STORMS WILL BE
GUSTY OUTFLOW WINDS. PEAK WINDS OF 45 MPH ARE POSSIBLE WITH
STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY. THE STORMS WILL BE MOST NUMEROUS OVER THE WESTERN
COLORADO MOUNTAINS. MOST OF THE STORMS WILL PRODUCE VERY LITTLE
RAINFALL...WITH GUSTY WINDS THE PRIMARY CONCERN. OTHERWISE...DRY
AND HOT CONDITIONS WILL PERSIST THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NL/EH

In the hours before

Special weather statement, Jun 27, 1:23 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
123 PM MDT WED JUN 27 2012

COZ004-272000-
ELKHEAD AND PARK MOUNTAINS CO-
123 PM MDT WED JUN 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROUTT COUNTY UNTIL 200
PM MDT...

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF HAYDEN...OR 25 MILES NORTHEAST
OF CRAIG...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM ALONG WITH THE
POTENTIAL PENNY SIZED HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MT ZIRKEL...
  HAHNS PEAK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4094 10685 4088 10670 4083 10665 4070 10690
      4072 10690 4073 10695 4068 10696 4066 10704
      4060 10713 4066 10721 4068 10720 4068 10724
      4070 10722 4069 10725 4073 10729 4101 10697
      4101 10687

TB

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:23 PM MDTSpecial Weather StatementGJTRoutt37 min

Nearby

Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.